JournalsjemsVol. 3, No. 2pp. 139–168

Characterization of optimal shapes and masses through Monge-Kantorovich equation

  • Guy Bouchitté

    Université de Toulon et du Var, La Garde, France
  • Giuseppe Buttazzo

    Università di Pisa, Italy
Characterization of optimal shapes and masses through Monge-Kantorovich equation cover
Download PDF

Abstract

We study some problems of optimal distribution of masses, and we show that they can be characterized by a suitable Monge-Kantorovich equation. In the case of scalar state functions, we show the equivalence with a mass transport problem, emphasizing its geometrical approach through geodesics. The case of elasticity, where the state function is vector valued, is also considered. In both cases some examples are presented.

Cite this article

Guy Bouchitté, Giuseppe Buttazzo, Characterization of optimal shapes and masses through Monge-Kantorovich equation. J. Eur. Math. Soc. 3 (2001), no. 2, pp. 139–168

DOI 10.1007/S100970000027